Alert archive / Tennessee / Frost Advisories in 2012
Frost Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Apr 12, 2012, 2:18 PM CDT for 9 counties in Tennessee. It took effect at Apr 13, 2012, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 2:18 PM CDT (19:18 UTC)
- In effect from
- Apr 13, 2012, 4:00 AM CDT
- Expired
- Apr 13, 2012, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -200 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WWUS74 KOHX 121918 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 218 PM CDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT LATE TONIGHT FOR THE NORTHERN AND CENTRAL CUMBERLAND PLATEAU... .A LATE SEASON COLD AIRMASS REMAINS ANCHORED ACROSS THE EASTERN U.S. THIS AFTERNOON. BY SUNRISE FRIDAY MORNING...THIS FEATURE WILL BE CENTERED ACROSS OHIO AND WILL EXTEND SOUTHWARD ACROSS EASTERN TN. THUS...CALM AND CLEAR CONDITIONS WILL PREVAIL AND ALLOW GOOD RADIATIONAL COOLING TO TAKE PLACE ONCE AGAIN. AS THIS HAPPENS...TEMPERATURES WILL FALL INTO THE MID 30S ACROSS THE ADVISORY AREA LATE TONIGHT. WITH ENOUGH SURFACE BASED MOISTURE IN PLACE...FROST FORMATION IS EXPECTED LATE TONIGHT. TNZ010-011-031>034-065-066-080-130330- /O.NEW.KOHX.FR.Y.0003.120413T0900Z-120413T1300Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE... SPENCER 218 PM CDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * GEOGRAPHIC AREA...ROUGHLY ALONG AND EAST OF A CELINA...GAINESBORO...SPARTA THROUGH SPENCER LINE * TEMPERATURES...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER MID 30S ACROSS THE NORTHERN AND CENTRAL PLATEAU LATE TONIGHT. * IMPACTS...WIDESPREAD FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 21
1 follow-up statement
481 WWUS74 KOHX 130233 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 933 PM CDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT LATE TONIGHT FOR THE NORTHERN AND CENTRAL CUMBERLAND PLATEAU... .A LATE SEASON COLD AIRMASS REMAINS ANCHORED ACROSS THE EASTERN STATES. BY SUNRISE FRIDAY MORNING...THIS FEATURE WILL BE CENTERED FROM OHIO INTO THE TENNESSEE VALLEY. CALM AND CLEAR CONDITIONS WILL PREVAIL WITH TEMPERATURES FALLING INTO THE LOWER TO MID 30S IN THE ADVISORY AREA LATE TONIGHT. WITH ENOUGH SURFACE BASED MOISTURE IN PLACE...FROST FORMATION IS EXPECTED LATE TONIGHT. TNZ010-011-031>034-065-066-080-131300- /O.CON.KOHX.FR.Y.0003.120413T0900Z-120413T1300Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE... SPENCER 933 PM CDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... * GEOGRAPHIC AREA...CUMBERLAND PLATEAU REGION FROM EAST OF A CELINA...GAINESBORO...SPARTA...TO SPENCER LINE. COLDEST AREAS ARE EXPECTED IN THE VALLEY LOCATIONS. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * IMPACTS...WIDESPREAD FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 04
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 12, 12:52 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 12, 12:52 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1252 PM CDT THU APR 12 2012 .UPDATE...FOR 18Z TAFS. && .AVIATION... UPR RIDGING AND A SFC HIGH WILL KEEP DRY AIR IN PLACE ACROSS THE MID-SOUTH...ALTHOUGH SOME LL MOISTURE WILL BEGIN TO SPREAD IN LATER FRI. VFR CONDITIONS EXPECTED THRU THE PERIOD. WINDS WILL REMAIN ON THE LIGHTER SIDE. && .PREV DISCUSSION... /ISSUED 600 AM CDT THU APR 12 2012/ UPDATE...FOR AVIATION. AVIATION... 12Z TAFS WILL FEATURE VFR CONDITIONS THROUGH THE TAF PERIOD UNDER DRY HIGH PRESSURE. ENE WINDS WILL BE LIGHT...MOSTLY 5KT OR LESS. 13 PREV DISCUSSION... /ISSUED 325 AM CDT THU APR 12 2012/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. MAIN FORECAST QUANDARIES...ANOTHER ROUND OF PATCHY FROST ACROSS THE CUMBERLAND PLATEAU LATE TONIGHT...TEMPS...OVERALL WX PATTERN THIS WEEKEND INTO NEXT WEEK. AS FOR TODAY...PER CURRENT TEMP TRENDS...LOOKS LIKE MOST OF THE PLATEAU AND AT LEAST LOW LYING LOCATIONS ACROSS THE REST OF THE MID STATE WILL EXPERIENCE FREEZING CONDITIONS THIS MORNING. THUS... THE FREEZE WARNING FOR THE ENTIRE MID STATE WILL CONTINUE THRU 13Z. WILL MENTION WIDESPREAD FROST ACROSS THE PLATEAU AND AREAS OF FROST ACROSS THE REMAINDER OF THE MID STATE THRU THE MID MORNING HRS. OTHERWISE...EXPECT SOME HIGH LEVEL CLOUDS ACROSS WRN PORTIONS OF THE MID STATE THIS AFTERNOON. ALSO EXPECT SOME WARMUP FROM UNSEASONABLY COOL TEMPS EXPERIENCED YESTERDAY...CLOSER...BUT NOT YET...AT THE SEASONABLE NORMS FOR TEMPS THIS TIME OF YEAR. DO EXPECT SOME SLY SFC COMPONENT TO THE WIND THIS AFTERNOON AS SFC RIDGING BEGINS TO SLIDE OFF TO THE E. HOWEVER...WITH TEMPS EXPECTED AT OR NEAR FREEZING ACROSS MUCH OF THE MID STATE BY DAYBREAK...QUESTION WHETHER WE WILL GET THE FULL 30+ TEMP SWING THAT THE GFS/NAM MOS GUIDANCE SUGGESTS HERE. MODEL GUIDANCE HAS BEEN A LITTLE ON THE WARM SIDE AS OF LATE...AND WILL THUS UNDERCUT IT ACROSS THE BOARD BY A COUPLE OF DEGREES FROM GUIDANCE VALUES FOR HIGHS TODAY. THUS WILL GO WITH HIGHS IN THE MID 60S...UPPER 50S PLATEUA. AS FOR TONIGHT...UPPER LEVEL RIDING APEX SHOULD MOVE CLOSER TO THE MID STATE LATE. HOWEVER...CONTINUE TO EXPECT LOWER LEVEL MOISTURE TO UNDERCUT UPPER LEVEL RIDGING DYNAMICS AS SFC HIGH CONTINUES TO MOVE EWD. THIS WILL ALLOW FOR PTCLDY SKIES ACROSS MOST OF THE MID STATE. DEPENDENT ON OVERALL CLOUD COVERAGE...MAY AGAIN EXPERIENCE SOME PATCHY FROST ACROSS THE PLATEAU TOO. DO NOT FEEL CONFIDENT ENOUGH AT THIS TIME FOR A FROST ADVISORY ACROSS THE PLATEAU FOR TONIGHT THOUGH...AND WILL LEAVE TO FOR LATER ANALYSIS AND FORECASTERS DISCRETION PER QUESTIONS ON OVERALL CLOUD COVERAGE ACROSS THIS REGION AND WILL IT INHIBIT RADIATIONAL POTENTIAL KEY FOR PATCHY FROST DEVELOPMENT. WILL MENTION THIS POSSIBILITY IN THE MORNING HWO ISSUANCE THOUGH. WILL GO WITH LOWS ACROSS THE PLATEAU IN THE MID 30S...BUT UPPER 30S TO LOWER 40S REMAINDER. AS FOR FRI...APEX OF UPPER LEVEL RIDGING SHOULD BE ACROSS THE MID STATE BY LATE FRI AFTERNOON...BUT A CONTINUATION OF LOWER LEVEL MOISTURE WORKING UNDERNEATH WILL CONTINUE. EVEN WITH THIS INCREASING CLOUD COVERAGE...DO NOT EXPECT ANY RAINFALL. EXPECT MOST OF THE MID STATE TO EXPERIENCE PTCLDY SKIES...WITH EVEN SOME MOCLDY SKIES ACROSS THE TN RIVER VALLEY POSSIBLE BY LATE AFTERNOON. SFC WINDS WILL DEVELOP A SLY COMPONENT...WITH HIGHS NOW GETTING SLIGHTLY ABOVE SEASONABLE NORMS FOR THIS TIME OF YEAR. HIGHS WILL BE IN THE LOWER 70S N TO MID 70S S...UPPER 60S PLATEAU. AS FOR FRI NIGHT...UPPER LEVEL RIDGING DYNAMICS SHOULD CONTINUE TO KEEP THE MID STATE DRY. WILL CONTINUE WITH THE PTCLDY SKY TREND... WITH LOWS RISING INTO THE MID 50S...UPPER 40S PLATEAU. AS FOR SAT...THE MAIN WX PLAYER FOR THE WEEKEND AND INTO AT LEAST THE FIRST PART OF NEXT WEEK WILL BE THE ESTABLISHMENT OF AN UPPER LEVEL RIDGE ACROSS THE SE U.S...AND HOW FAST IT EVENTUALLY MOVES EWD...AS AN UPPER LEVEL LOW IN THE FOUR CORNERS REGION EVENTUALLY MOVES NEWD INTO THE CNTRL AND NRN PLAINS BY THE FIRST PART OF NEXT WEEK. THE QUANDARY HERE IS WILL WE EXPERIENCE ANY PCPN DURING THIS TIME PERIOD? AS FOR SAT...BELIEVE RIDGING WILL BE THE MOST ENHANCED ACROSS THE MID STATE...AND WILL CONTINUE TO KEEP IT DRY. THIS WILL RESULT IN THE CONTINUATION OF PTCLDY SKIES WITH HIGHS 5 TO 10 DEGREES OR SLIGHTLY MORE THAN SEASONABLE NORMS FOR THIS TIME OF YEAR. HIGHS WILL BE AROUND 80 ACROSS THE MID STATE...MID 70S PLATEAU. AS FOR THE REMAINDER OF THE FORECAST PERIOD...UPPER LEVEL RIDGING WILL SLOWLY MOVE EWD AS UPPER LEVEL LOW MOVES INTO THE NRN PLAINS BY MON...ALLOWING FOR AT LEAST A SLIGHT CHANCE OF SHWRS/TSTMS ACROSS THE MID STATE ON MON. A SFC FRONT IS FORECAST TO WORK ITS WAY ACROSS THE MID STATE SOMETIME ON TUE...AS UPPER LEVEL RIDGING FINALLY MOVES E OF THE AREA. WILL GO WITH A CHANCE OF SHWRS/TSTMS ON TUE...WITH THE CHANCE OF SHWRS/TSTMS TAPERING OFF W TO E TUE NIGHT. LOOK FOR SFC RIDGING INFLUENCES TO BUILD BACK INTO THE MID STATE BY WED AND INTO THE LATER HALF OF NEXT WEEK. AFTERNOON HIGH TEMPS FROM SUN THRU THE LATER HALF OF NEXT WEEK WILL CONTINUE TO BE UNSEASONABLY WARM HIGHS AROUND 80...MID TO UPPER 70S PLATEAU...SUN AND MON...AND THEN COOLING INTO THE LOWER 70S AND CLOSER TO SEASONABLE NORMS BY THE LATER HALF OF NEXT WEEK. OVERNIGHT LOWS DURING THIS TIME PERIOD WILL BE IN THE UPPER 50S TO AROUND 60 OVER THE UPCOMING WEEKEND...COOLING INTO THE UPPER 40S TO AROUND 50 BY THE END OF THIS TIME PERIOD ALSO. 31 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Apr 12, 8:11 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 811 AM CDT THU APR 12 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-131315- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 811 AM CDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
Nearby
Frost Advisories in Tennessee, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.